MAUDE Adverse Event Report: STRYKER SPINE-US XIA II TORQUE WRENCH; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US XIA II TORQUE WRENCH; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 03807028
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/28/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when the surgeon went to lock the nut, the tip of the xia ii titanium torque wrench fractured.This event resulted in a 15 minute surgical delay to remove the broken part.The device has been in use approximately "7 years and used an estimated 700 times." no adverse consequences to the patient.
 
Additional Manufacturer Narrative
Visual inspection confirmed that the tip of the torque wrench fractured off.The fractured piece was returned as well.Device history records were reviewed and no relevant manufacturing issues were identified.Complaint history records were reviewed and multiple similar complaints were identified.This device complaint has been addressed and is covered under a previous capa.Material analysis was performed as part of capa investigation.The root cause is incorrect heat treatment of the torsion shaft material which resulted in embrittlement.This lot was included as part of a recall for this issue and the recall notification was completed and executed.
 
Event or Problem Description

Brand Name
XIA II TORQUE WRENCH
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8826448
Report Number0009617544-2019-00090
Device Sequence Number2625116
Product Code LXH
UDI-Device Identifier07613327262292
UDI-Public07613327262292
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03807028
Device Lot Number127179
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2019
Initial Date Received by Manufacturer 06/28/2019
Supplement Date Received by Manufacturer09/06/2019
Initial Report FDA Received Date07/25/2019
Supplement Report FDA Received Date10/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1